My father needs to lower his cholesterol, but Statins cause him significant muscle problems (Myositis) and elevated Creatine Kinase CPK and Aldalase. His symptoms resolve and tests return to normal when the Statins are discontinued.
What Cholesterol drugs can he try that do not have Myositis as a side effect?
Thanks for your reply. He has been on (5) Vytorin, Lipitor, Lescol, Baycol and Crestor. I know that he had great success lowering his Cholesterol with at least 2 or 3 of these agents, but he has suffered terribly each time with very acute muscle pains that are virtually non-stop. The pain resolves gradually over weeks as he stops taking the medications. And his test results (CPK, etc.) improve as well.
That's a challenging situation. In that case I would consider coenzyme Q 10 high grade. This can mitigate some of the symptoms of myositis since he apparrently had some benefit. I have had good results in many cases. Consult with your cardiologist
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.